Alert archive / Arkansas / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

April 30, 2009Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Apr 30, 2009, 5:21 PM CDT for Sebastian County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2009, 5:21 PM CDT (22:21 UTC)
Expired
Apr 30, 2009, 6:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 302221
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT THU APR 30 2009

ARZ029-OKZ076-302300-
LE FLORE OK-SEBASTIAN AR-
521 PM CDT THU APR 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     CENTRAL SEBASTIAN

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 521 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HACKETT...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCK ISLAND...CROSSROADS...
MILLTOWN...HACKETT...GREENWOOD...DAYTON...WITCHERVILLE...BURNVILLE...
JENSON...EXCELSIOR AND JENNY LIND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3510 9447 3520 9449 3533 9418 3511 9414
TIME...MOT...LOC 2221Z 255DEG 23KT 3514 9443

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 30, 2:55 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 30, 2:55 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT THU APR 30 2009

.DISCUSSION...
MCV CONTINUES TO WORK EAST THIS AFTERNOON...WITH LATEST RADAR
IMAGERY INDICATING A BREAK IN THE ACTION IS FORTHCOMING ACROSS
EASTERN OKLAHOMA LATE THIS AFTERNOON AND INTO THE EARLY EVENING.
WILL LET THE CURRENT FFA RUN ITS COURSE. COULD MAKE A CASE FOR
ANOTHER ONE FOR THIS WEEKEND AFTER PEEKING AT THE LATEST ECMWF.
HOWEVER...TO AVOID CONFUSION WITH CURRENT WATCH...WILL DEFER TO MID
SHIFT. 1ST PERIOD (00Z-06Z) WILL BE LARGELY DEFINES BY CURRENT
RADAR TRENDS WHICH PLACES NE OK AND NW AR WITH HIGHEST POPS...AFTER
06Z...WILL CARRY HIGHEST POPS NEAR THE KS/OK BORDER AS A COLD FRONT
WORKS ITS WAY SOUTHEAST.  FRONT TO SLOW AS IT ENTERS ERN OK AND NW
AR...AND WILL FOLLOW THE TREND OF HIGH POPS NORTH OF THE BOUNDARY.
FRONT TO MAKE LITTLE PROGRESS LATE FRIDAY THROUGH EARLY PART OF
SUNDAY. AT THAT TIME THE UPPER TROUGH AXIS WILL ENTER THE SOUTHERN
PLAINS AND WILL BEGIN TO PUSH THE BOUNDARY SOUTH AND EAST OF THE
AREA. WEST TO SW UPPER FLOW TO BE MAINTAINED THROUGH JUST ABOUT ALL
OF THE EXTENDED...AND WILL CARRY POPS THROUGHOUT. MONDAY MAY BE DRY
AS THE AREA WILL BE BETWEEN SYSTEMS...BUT ANY RIPPLE IN THIS PATTERN
WILL LIKE RESULT IN AT LEAST ISOLATED ACTIVITY GIVEN THE MOIST
LOW LEVEL ENVIRONMENT. THE NEXT UPPER WAVE OF NOTE BEGINS
AFFECTING THE AREA LATE TUESDAY AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  73  52  62 /  40  50  70  70
FSM   65  81  63  70 /  50  30  50  60
MLC   67  80  63  68 /  20  30  40  50
BVO   60  68  50  60 /  50  60  70  70
FYV   62  73  56  66 /  60  50  50  60
BYV   60  72  53  64 /  60  60  50  60
MKO   65  75  58  66 /  40  40  50  60
MIO   61  70  51  60 /  60  60  70  70
F10   65  75  57  65 /  30  40  50  60
HHW   67  82  65  75 /  20  20  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...07
LONG TERM....23
Hazardous weather outlook, Apr 30, 4:59 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT THU APR 30 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT THU APR 30 2009

...SEVERE WEATHER AND HEAVY RAIN POTENTIAL CONTINUE FOR DAYS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...LIMITED.
AREA...PRIMARILY NORTHEAST OKLAHOMA.
ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN HAVE
IMPACTED NORTHEAST OKLAHOMA TODAY...AND CONTINUE TO SPREAD
EASTWARD INTO NORTHWEST ARKANSAS.  ALSO...A WELL DEFINED WARM
FRONT LIES ALONG THE INTERSTATE 40 CORRIDOR WHERE ADDITIONAL
STORMS MAY DEVELOP THIS EVENING.  THE STRONGEST STORMS HAVE
POTENTIAL FOR SEVERE WEATHER WITH HAIL BEING THE MOST LIKELY
IMPACT.  ALSO LOCALLY HEAVY RAINS ARE LIKELY GIVEN THE VERY
MOIST CONDITIONS...AND FLASH FLOODING POTENTIAL CONTINUES
GIVEN THE PREVIOUS HEAVY RAINS THAT HAVE OCCURRED OVER THE
LAST SEVERAL DAYS.  THE CURRENT FLASH FLOOD WATCH WILL LIKELY
EXPIRE FOR THIS EVENING...HOWEVER ADDITIONAL WATCHES OR
WARNINGS MAY BE REQUIRED WITH UPCOMING FORECASTS AS THE
HEAVY RAIN POTENTIAL BECOMES MORE DEFINED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED...HOWEVER A REGIONAL
SPOTTER NETWORK IS NOT ANTICIPATED..

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES CONTINUE DAILY THROUGH THE UPCOMING WEEK
WITH HEAVY RAINFALL LIKELY ACROSS MUCH OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.  SEVERE WEATHER WILL ALSO BE POSSIBLE
AS STRONG INSTABILITY REMAINS AHEAD OF A SLOW MOVING FRONTAL
BOUNDARY.  THE DEVELOPING WEATHER PATTERN FOR THE UPCOMING
WEEK IS LIKELY TO SUPPORT SEVERAL ROUNDS OF SEVERE WEATHER...
ALONG WITH AREAS OF EXCESSIVE RAINFALL LEADING TO A HEIGHTENED
FLASH FLOOD POTENTIAL FOR THE ENTIRE FORECAST AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN ACTIVE WEATHER PATTERN WILL REMAIN PLACE OVER THE UPCOMING
WEEK...WITH WEATHER RELATED RESPONSES LIKELY ONE OR MORE TIMES
DUE TO SEVERE WEATHER AND FLOODING POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 30, 1:23 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT THU APR 30 2009

OKZ066-071-301930-
MCINTOSH OK-OKMULGEE OK-
123 PM CDT THU APR 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 123 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DEWAR...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...EUFAULA...CHECOTAH...VIVIAN...STIDHAM...ONAPA...PIERCE...
HITCHITA...RENTIESVILLE AND COUNCIL HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3558 9594 3556 9570 3556 9561 3555 9542
      3525 9560 3535 9598 3538 9598 3539 9602
TIME...MOT...LOC 1823Z 276DEG 19KT 3545 9591
Special weather statement, Apr 30, 1:52 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT THU APR 30 2009

OKZ060-061-067-301930-
ROGERS OK-TULSA OK-WAGONER OK-
152 PM CDT THU APR 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL WAGONER...SOUTHEASTERN ROGERS AND TULSA

AT 153 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BIXBY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TULSA...LEONARD...BIXBY...BROKEN
ARROW...STONEBLUFF...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3610 9544 3608 9544 3608 9543 3593 9539
      3586 9591 3604 9596 3615 9545
TIME...MOT...LOC 1853Z 257DEG 27KT 3597 9582
Special weather statement, Apr 30, 4:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT THU APR 30 2009

ARZ019-029-OKZ072-076-302230-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
458 PM CDT THU APR 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 458 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF COWLINGTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...GANS...
MULDROW...ROLAND...MOFFETT...SPIRO...POCOLA...SCULLYVILLE...BRADEN...
COWLINGTON...ARKOMA...MILL CREEK...CONCORD...URSULA...FORT SMITH...
BARLING...LAVACA...BONANZA...JENNY LIND...RYE HILL...BLOOMER...
CENTRAL CITY...VAN BUREN...ALMA...KIBLER...SHIBLEY...FURRY...DYER...
RUDY AND DORA.

THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3557 9410 3522 9408 3521 9480 3542 9481
TIME...MOT...LOC 2158Z 260DEG 21KT 3532 9479
Special weather statement, Apr 30, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT THU APR 30 2009

ARZ029-OKZ076-302300-
LE FLORE OK-SEBASTIAN AR-
521 PM CDT THU APR 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     CENTRAL SEBASTIAN

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 521 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HACKETT...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCK ISLAND...CROSSROADS...
MILLTOWN...HACKETT...GREENWOOD...DAYTON...WITCHERVILLE...BURNVILLE...
JENSON...EXCELSIOR AND JENNY LIND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3510 9447 3520 9449 3533 9418 3511 9414
TIME...MOT...LOC 2221Z 255DEG 23KT 3514 9443

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:07 PM CDTAreal Flood AdvisoryTSAChoctaw, Latimer, Pittsburg, Pushmataha83 min
Apr 29, 8:42 PM CDTAreal Flood AdvisoryTSAChoctaw, LeFlore, Pushmataha2 hr
Apr 30, 1:04 AM CDTSpecial Weather StatementTSACreek, Tulsa41 min
Apr 30, 1:06 AM CDTSpecial Weather StatementTSACreek, Tulsa39 min
Apr 30, 3:59 AM CDTSpecial Weather StatementTSAWagoner46 min
Apr 30, 4:15 AM CDTHigh Wind WarningTSATulsa, Wagoner105 min
Apr 30, 9:00 AM CDTAreal Flood AdvisoryTSAOsage2 hr
Apr 30, 9:48 AM CDTFlash Flood WarningTSAOsage4 hr
Apr 30, 1:23 PM CDTSpecial Weather StatementTSAMcIntosh67 min
Apr 30, 1:52 PM CDTSpecial Weather StatementTSAWagoner38 min
Apr 30, 4:58 PM CDTSpecial Weather StatementTSASebastian32 min
Apr 30, 5:40 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian39 min

Nearby

Special Weather Statements in Arkansas, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.